Advanced Search
MyIDEAS: Login to save this article or follow this journal

Strategy-proof probabilistic rules for expected utility maximizers

Contents:

Author Info

  • Barbera, Salvador
  • Bogomolnaia, Anna
  • van der Stel, Hans

Abstract

We consider social choice rules which select a lottery over outcomes for each progile of individual preferences. Agents are assumed to have preferences over lotteries satisfying the axioms of expected utility. We exhibit a large class of rules satisfying strategy- proofness.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6V88-3T51PP8-J/2/f6f1b115fcbe4cb7eff3b5eb3d0c2cfc
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Mathematical Social Sciences.

Volume (Year): 35 (1998)
Issue (Month): 2 (March)
Pages: 89-103

as in new window
Handle: RePEc:eee:matsoc:v:35:y:1998:i:2:p:89-103

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/505565

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Gibbard, Allan, 1977. "Manipulation of Schemes That Mix Voting with Chance," Econometrica, Econometric Society, vol. 45(3), pages 665-81, April.
  2. Bandyopadhyay, Taradas & Deb, Rajat & Pattanaik, Prasanta K., 1982. "The structure of coalitional power under probabilistic group decision rules," Journal of Economic Theory, Elsevier, vol. 27(2), pages 366-375, August.
  3. Intriligator, Michael D, 1973. "A Probabilistic Model of Social Choice," Review of Economic Studies, Wiley Blackwell, vol. 40(4), pages 553-60, October.
  4. Pattanaik, Prasanta K & Peleg, Bezalel, 1986. "Distribution of Power under Stochastic Social Choice Rules," Econometrica, Econometric Society, vol. 54(4), pages 909-21, July.
  5. Barbera, Salvador, 1979. "A Note on Group Strategy-Proof Decision Schemes," Econometrica, Econometric Society, vol. 47(3), pages 637-40, May.
  6. Barbera, Salvador & Sonnenschein, Hugo, 1978. "Preference aggregation with randomized social orderings," Journal of Economic Theory, Elsevier, vol. 18(2), pages 244-254, August.
  7. Freixas, Xavier, 1984. "A cardinal approach to straightforward probabilistic mechanisms," Journal of Economic Theory, Elsevier, vol. 34(2), pages 227-251, December.
  8. Gibbard, Allan, 1978. "Straightforwardness of Game Forms with Lotteries as Outcomes," Econometrica, Econometric Society, vol. 46(3), pages 595-614, May.
  9. Barbera, Salvador & Valenciano, Federico, 1983. "Collective Probabilistic Judgements," Econometrica, Econometric Society, vol. 51(4), pages 1033-46, July.
  10. Barbera, Salvador, 1979. "Majority and Positional Voting in a Probabilistic Framework," Review of Economic Studies, Wiley Blackwell, vol. 46(2), pages 379-89, April.
  11. Fishburn, Peter C, 1975. "A Probabilistic Model of Social Choice: Comment," Review of Economic Studies, Wiley Blackwell, vol. 42(2), pages 297-301, April.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Mezzetti, Claudio & Renou, Ludovic, 2012. "Implementation in mixed Nash equilibrium," Journal of Economic Theory, Elsevier, vol. 147(6), pages 2357-2375.
  2. Barbera, Salvador & Dutta, Bhaskar & Sen, Arunava, 2001. "Strategy-proof Social Choice Correspondences," Journal of Economic Theory, Elsevier, vol. 101(2), pages 374-394, December.
  3. Gustavo Bergantiños & Jordi Massó & Alejandro Neme, 2012. "The division problem with maximal capacity constraints," SERIEs, Spanish Economic Association, vol. 3(1), pages 29-57, March.
  4. Roberto Serrano, 2003. "The Theory of Implementation of Social Choice Rules," Working Papers 2003-19, Brown University, Department of Economics.
  5. Dutta, Bhaskar & Peter, Hans & Sen, Arunava, 2005. "Strategy-proof Cardinal Decision Schemes," The Warwick Economics Research Paper Series (TWERPS) 722, University of Warwick, Department of Economics.
  6. Bogomolnaia, Anna & Moulin, Herve & Stong, Richard, 2003. "Collective Choice under Dichotomous Preferences," Working Papers 2003-09, Rice University, Department of Economics.
  7. Wolitzky, Alexander, 2009. "Fully sincere voting," Games and Economic Behavior, Elsevier, vol. 67(2), pages 720-735, November.
  8. Shasikanta Nandeibam, 2013. "The structure of decision schemes with cardinal preferences," Review of Economic Design, Springer, vol. 17(3), pages 205-238, September.
  9. Artemov, Georgy, 2014. "An impossibility result for virtual implementation with status quo," Economics Letters, Elsevier, vol. 122(3), pages 380-385.
  10. Ehlers, Lars & Peters, Hans & Storcken, Ton, 2002. "Strategy-Proof Probabilistic Decision Schemes for One-Dimensional Single-Peaked Preferences," Journal of Economic Theory, Elsevier, vol. 105(2), pages 408-434, August.
  11. X. Ruiz del Portal, 2012. "Conditions for incentive compatibility in models with multidimensional allocation functions and one-dimensional types," Review of Economic Design, Springer, vol. 16(4), pages 311-321, December.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:35:y:1998:i:2:p:89-103. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.